i'm a 26 years old girl and i am considering using Accutane for my acne. i don't have very severe acne but i have almost all the time 1 to 3 painful pimples around my face. i want to know if Accutane will cause a premature aging to me since it dries the skin and since it affects the sebum glands (i have read that they become smaller after using Accutane). i am looking forward for an answer.
Will I Age Faster if I Use Accutane?
Doctor Answers (2)
Accutane and Aging
Thank you for your question. If your acne is not severe you should not use Accutane. You should consult with a board certified dermatologist as Accutane is reserved for severe cystic (big painful pimples) acne. Your dermatologist could also prescribe topical medications and recommend face washes for prevention of acne as these would be safer options. If your acne cysts are painful they can also be injected with medication to reduce the inflammation and help with the pain. I hope this helps.
Will I Age Faster if I use Accutane
Accutane does not make you "age faster". Sun damage does. So if you want to use Accutane, which is a fantastic medication, it's important to make sure you use sunscreen every single day (which you really should do anyway).
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.